Alert archive / Tennessee / Flash Flood Warnings in 1997

Flash Flood Warning 48, NWS Nashville, TN

March 5, 1997Decatur County, Hickman County, Perry County, Tennessee

NWS Nashville, TN issued this flash flood warning at Mar 5, 1997, 8:02 AM CST for Decatur County, Hickman County, Perry County, Tennessee. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 5, 1997, 8:02 AM CST (14:02 UTC)
Expired
Mar 5, 1997, 1:00 PM CST
In force
5 hr
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Decatur County, TN, Hickman County, TN, Perry County, TN

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 2.0 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 1997-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 1997-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
613 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBNA 051407
FFWBNA
TNC081-135-149-187-039-051900-
 
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
802 AM CST WED MAR 5 1997
 
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  100 PM CST
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN MIDDLE TENNESSEE
 
   ...HICKMAN COUNTY...PERRY COUNTY...RUTHERFORD COUNTY
   ...WILLIAMSON COUNTY
 
IN WEST TENNESSEE
 
   ...DECATUR COUNTY
 
AT 800 AM CST...VERY STRONG THUNDERSTORMS CONTINUED TO MOVE ACROSS PARTS
OF MIDDLE TENNESSEE. THIS AREA OF PRECIPITATION WAS GRADUALLY SINKING
SOUTHWARD.
 
DOPPLER RADAR SHOWED SINCE 5 AM CST THAT BETWEEN ONE AND TWO INCHES OF
RAIN HAD FALLEN IN THE ABOVE COUNTIES. BECAUSE THE GROUND IS ALREADY
SATURATED FROM RECENT RAINS...THE ADDITIONAL RAINFALL WILL PRODUCE
FLOODING ALONG CREEKS AND STREAMS AND IN LOW LYING AREAS.
 
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT.  MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.  DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS
THE ROADWAY.  NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT.  TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUdND.
STEIGERWALDT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Mar 5, 2:57 AM CST, 5 hours 5 minutes earlier.

Area forecast discussion, Mar 5, 2:57 AM CST, 5 hours 5 minutes before
AREA FORECAST DISCUSSION                   ...UPDATE...
NATIONAL WEATHER SERVICE NASHVILLE TN
245 AM CST WED MAR 5 1997

HAVING HAD TIME TO ASSESS RAINFALL POTENTIAL BELIEVE WE NEED TO
ISSUE FLASH FLOOD WATBCH FOR MID STATE FOR TODAY.

RAINFALL AMOUNTS COULD REACH ONE INCH ACROSS PARTS OF MID STATE
BETWEEN DAYBREAK AND THIS EVENING.

BOYD
01

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 3:03 AM CSTFlash Flood WarningOHXStewart3 hr
Mar 5, 3:19 AM CSTSevere Thunderstorm WarningOHXStewart56 min
Mar 5, 3:41 AM CSTFlash Flood WarningOHXBenton, Dickson, Houston, Humphreys3 hr
Mar 5, 3:41 AM CSTFlash Flood WarningOHXDecatur3 hr
Mar 5, 3:41 AM CSTFlash Flood WarningOHXMontgomery3 hr
Mar 5, 3:53 AM CSTSevere Thunderstorm WarningOHXBenton, Decatur67 min
Mar 5, 4:07 AM CSTSevere Thunderstorm WarningOHXHumphreys68 min
Mar 5, 5:01 AM CSTSevere Thunderstorm WarningOHXCheatham, Robertson59 min
Mar 5, 5:01 AM CSTSevere Thunderstorm WarningOHXDickson59 min
Mar 5, 5:39 AM CSTSevere Thunderstorm WarningOHXDavidson, Sumner, Wilson66 min
Mar 5, 5:46 AM CSTTornado WarningOHXDavidson, Sumner, Wilson59 min
Mar 5, 6:12 AM CSTFlash Flood WarningOHXCheatham, Davidson, Robertson, Sumner, Wilson3 hr
Mar 5, 6:12 AM CSTFlash Flood WarningOHXMacon, Trousdale3 hr
Mar 5, 6:45 AM CSTFlash Flood WarningOHXBenton, Houston, Humphreys, Stewart3 hr
Mar 5, 6:45 AM CSTFlash Flood WarningOHXDickson, Montgomery3 hr
Mar 5, 7:18 AM CSTSevere Thunderstorm WarningOHXDavidson, Williamson57 min
Mar 5, 7:28 AM CSTSevere Thunderstorm WarningOHXRutherford, Wilson62 min
Mar 5, 7:54 AM CSTSevere Thunderstorm WarningOHXSmith36 min
Mar 5, 8:02 AM CSTFlash Flood WarningOHXRutherford, Williamson5 hr
Mar 5, 8:08 AM CSTSevere Thunderstorm WarningOHXDeKalb37 min
Mar 5, 8:28 AM CSTSevere Thunderstorm WarningOHXOverton, Putnam32 min
Mar 5, 8:40 AM CSTFlash Flood WarningOHXCannon, Coffee, DeKalb, Warren5 hr
Mar 5, 8:40 AM CSTFlash Flood WarningOHXClay, Jackson, Overton, Pickett5 hr
Mar 5, 8:40 AM CSTFlash Flood WarningOHXPutnam, White5 hr
Mar 5, 8:40 AM CSTFlash Flood WarningOHXSmith5 hr
Mar 5, 8:40 AM CSTFlash Flood WarningOHXBedford, Marshall5 hr
Mar 5, 9:25 AM CSTFlash Flood WarningOHXCheatham, Dickson, Houston, Montgomery, Robertson, Stewart4 hr
Mar 5, 9:25 AM CSTFlash Flood WarningOHXBenton, Humphreys4 hr
Mar 5, 9:25 AM CSTFlash Flood WarningOHXMacon, Sumner, Trousdale, Wilson4 hr
Mar 5, 9:25 AM CSTFlash Flood WarningOHXDavidson4 hr
Mar 5, 10:33 AM CSTFlash Flood WarningOHXLewis, Maury4 hr

Nearby

Flash Flood Warnings in Tennessee, 1997Every flash flood warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.